Alert archive / Michigan / River Flood Warnings in 2013

River Flood Warning 10, NWS Gaylord, MI

December 11, 2013Wexford County, Michigan

NWS Gaylord, MI issued this river flood warning at Dec 11, 2013, 11:49 PM EST for Wexford County, Michigan. It took effect at Dec 12, 2013, 3:31 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2013, 11:49 PM EST (04:49 UTC)
In effect from
Dec 12, 2013, 3:31 AM EST
Expired
Dec 12, 2013, 10:26 AM EST
In force
7 hr
Issued by
NWS Gaylord, MI
Flood severity
Minor

County Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 93 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Manistee River near Sherman (SHRM4).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04124000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KAPX 120449
FLWAPX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1149 PM EST WED DEC 11 2013

...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...

  MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY

.AN APPARENT ICE JAM HAS DEVELOPED ALONG THE MANISTEE RIVER IN THE 
VICINITY OF SHERMAN IN NORTHWEST WEXFORD COUNTY.  RIVER LEVELS
HAVE RISEN OVER TWO FEET SINCE MIDDAY WEDNESDAY...AND MAY CONTINUE
TO CLIMB ABOVE FLOOD STAGE OVERNIGHT.  RIVER LEVELS FLUCTUATIONS
OF A COUPLE FEET ARE LIKELY TO OCCUR DURING ICE JAM SITUATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY 
FROM RISING WATER LEVELS.  RIVER LEVELS DURING ICE JAMS CAN BE
UNPREDICTABLE AND ARE DEPENDENT ON BOTH UPSTREAM FLOW MOVING 
INTO THE AREA OF THE BLOCKAGE...THE NATURE OF THE ICE JAM...AND
HOW QUICKLY IT MAY BREAK DOWN.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION BY LATE THURSDAY MORNING...OR AS NEW 
INFORMATION BECOMES AVAILABLE.

&&

MIC165-121649-
/O.NEW.KAPX.FL.W.0010.131212T0831Z-131214T1200Z/
/SHRM4.1.ER.131212T0831Z.131212T1200Z.131214T0600Z.NR/
449 AM GMT THU DEC 12 2013

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MANISTEE RIVER NEAR SHERMAN.
* FROM LATE TONIGHT TO SATURDAY MORNING....
* AT 11:35 PM WEDNESDAY THE STAGE WAS 14.6 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING
  AND CONTINUE TO RISE TO NEAR 15.6 FEET BY TOMORROW MORNING.
  HOWEVER...DUE TO ICE ACTIVITY RIVER LEVELS MAY FLUCTUATE SHARPLY...
  AND HOW QUICKLY THE RIVER FALLS WILL BE DEPENDENT ON THE NATURE
  OF THE ICE BLOCKAGE AND WHEN IT BREAKS.
* IMPACT...AT 16.0 FEET...FLOODING OF PROPERTY AND HOMES ADJACENT TO 
  RIGHT BANK OF RIVER ALONG OJIBWAY DRIVE, OTTAWA DRIVE, AND CHIPPEWA
  DRIVE SOUTH OF WEST 12 ROAD.
 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       THU     FRI     SAT

MANISTEE RIVER
  SHERMAN           15   14.6  THU 12 AM      15.6    15.0    14.4

$$

JPB
1 follow-up statement
971 
WGUS83 KAPX 121526
FLSAPX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1026 AM EST THU DEC 12 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY

.THE RIVER HAS BEEN FALLING AND DOES NOT LOOK...AT THIS TIME...LIKE IT WILL FLOOD. HOWEVER...THERE HAS BEEN SOME ROAD FLOODING REPORTED DOWNSTREAM OF THE GAGE OVER NEAR MESICK. SO A NEW PRODUCT WILL BE ISSUED TO HANDLE THIS FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...


STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.



THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION...INSERT TIME HERE!!...AS NEW 
INFORMATION BECOMES AVAILABLE.


&&

MIC165-121556-
/O.CAN.KAPX.FL.W.0010.000000T0000Z-131214T1200Z/
/SHRM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
326 PM GMT THU DEC 12 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE MANISTEE RIVER NEAR SHERMAN.
* AT  7:30 AM THURSDAY THE STAGE WAS 14.4 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 14.6 FEET.  THE 
  RIVER WILL FALL TO 14.3 FEET BY .
* IMPACT...AT 14.0 FEET...LEFT BANK OF RIVER BEGINS TO OVERFLOW.  
  FLOODING OF PROPERTY ALONG RIGHT BANK OF THE RIVER UPSTREAM OF THE 
  M-37 BRIDGE BEGINS.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       FRI     SAT     SUN

MANISTEE RIVER
  SHERMAN           15   14.4  THU 07 AM      14.3    14.2    14.1



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Dec 11, 10:08 PM EST, 1 hour 41 minutes earlier.

Area forecast discussion, Dec 11, 10:08 PM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1008 PM EST WED DEC 11 2013

.SYNOPSIS...
ISSUED AT 409 PM EST WED DEC 11 2013

SURFACE BOUNDARIES WILL PERIODICALLY MOVE THROUGH THE REGION DURING
THE REMAINDER OF THE WORK WEEK...REINFORCING THE COLD CANADIAN AIR
AND LAKE EFFECT REGIME OVER NORTHERN MICHIGAN. A SYSTEM MOVING OVER
THE OHIO VALLEY SATURDAY...WILL GENERATE SOME LIGHT SNOW ACROSS
NORTHERN MICHIGAN THROUGH THE WEEKEND.

&&

.UPDATE...
ISSUED AT 945 PM EST WED DEC 11 2013

NO CHANGES TO GOING FORECAST ACROSS NW LOWER...WITH THE ONGOING LAKE
EFFECT SNOW GENERALLY BEHAVING ITSELF. RADAR SHOWS BANDS ORIENTED
WNW-ESE. THEY ARE STILL EXPECTED TO BACK 20-30 DEGREES OVERNIGHT
AND WEAKEN. GIVEN THE CURRENT LIGHT-MODERATE SNOW INTENSITY THIS
WIND SHIFT SHOULDN/T HAVE A MAJOR IMPACT ON OVERALL SNOWFALL.
RADAR ESTIMATES SO FAR THIS EVENING SHOW 2 INCHES OVER SRN EMMET...
SRN CHEBOYGAN...CENTRAL ANTRIM...AND FAR SW OTSEGO COUNTIES. IN
TOTAL...MAX AMOUNTS OF 2-4 INCHES STILL SEEM REASONABLE IN THE WEST
FLOW AREAS.

ACROSS ERN UPPER...CONSIDERED DROPPING LAKE EFFECT SNOW WARNING
EARLY (AS MQT HAS ALREADY DONE FOR LUCE). HOWEVER...SNOW CONTINUES
AROUND THE SAULT...AND THE MONTREAL RIVER RADAR STILL SHOWS SNOW
IMPACTING WHITEFISH POINT. AS WINDS BACK OVERNIGHT...REMAINING
BANDS WILL SHIFT NORTH - EVENTUALLY N OF WHITEFISH POINT - AND
THIS SHOULD ALLOW WARNING TO EXPIRE AS SCHEDULED (AT LEAST UNTIL
WINDS BECOME WNW AND SNOW BANDS SHIFT BACK SOUTH AGAIN THURSDAY
EVENING).

UPDATE ISSUED AT 552 PM EST WED DEC 11 2013

LAKE EFFECT SNOWS CONTINUE THIS EVENING...THOUGH RADAR AND
SURFACE REPORTS NOT QUITE AS IMPRESSIVE AS 24 HRS AGO (ESP ACROSS
NRN LOWER). THIS...THANKS TO A SLIGHTLY DRIER/COLDER AIR MASS.

ACROSS NW LOWER...WNW LAKE SNOW BANDS WILL CONTINUE THIS EVENING
BEFORE BACKING MORE TO A W-WSW ORIENTATION OVERNIGHT AS WEAK RIDGE
AXIS PASSES THROUGH. THIS REALIGNMENT WILL ALSO TEND TO WEAKEN THE
SNOW BANDS SOMEWHAT. IN GENERAL...THE 1-3 INCHES CURRENTLY
FORECAST TONIGHT SEEMS VERY REASONABLE /WITH NO HEADLINES/. NO
FORECAST CHANGES MADE.

ACROSS ERN UPPER...WHERE WARNING IS CURRENTLY IN EFFECT...MONTREAL
RIVER RADAR SHOWS SEVERAL NICE BANDS IMPACTING CHIPPEWA COUNTY
(INCLUDING SAULT STE MARIE). CURRENT FORECAST HAS BANDS LIFTING
BACK NORTH OF THE SAULT AFTER MIDNIGHT AS THE FLOW BACKS - WITH
LAKE EFFECT SNOW THEN IMPACTING JUST WHITEFISH POINT. RADAR LOOP
SHOWS THIS TREND JUST BEGINNING TO OCCUR. WILL CONTINUE TO MONITOR.
NO FORECAST CHANGES AT THIS TIME.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 409 PM EST WED DEC 11 2013

THE LAKE EFFECT FUN CONTINUES A TYPICAL...ALBEIT ABNORMALLY COLD
DECEMBER SETUP REMAINS IN PLACE TONIGHT INTO THURSDAY...FEATURING
STRONG HIGH PRESSURE DRIFTING SOUTH OF THE LAKES...MAINTAINING AN
OVERALL WESTERLY COMPONENT TO THE MEAN FLOW REGIME. MEANWHILE...A
COUPLE SMALLER FEATURES WILL WIGGLE THEIR WAY THROUGH THE FLOW...
HELPING THROW A LITTLE FUN INTO THE MIX BY FLARING UP THE ONGOING
LAKE PROCESSES. THE MAIN ONE OF THESE IS A WEAKISH 700MB WAVE
CURRENTLY WORKING THROUGH WESTERN NORTH DAKOTA...WITH A NOTABLE
PLUME OF MID LEVEL MOISTURE ASSOCIATED WITH THIS FEATURE...WHICH
SHOULD PLAY INTO THE MIX TOWARD SUNRISE TOMORROW. IN THE MEANTIME...
WEST/NORTHWEST FLOW IS EXPECTED TO SLOWLY BACK WESTERLY AND THEN
WEST/SOUTHWEST AFTER 06Z IN RESPONSE TO WEAK LOW LEVEL RIDGING
BUILDING INTO THE REGION. MOISTURE ALSO THINS WITH TIME...WHILE THE
THERMAL REGIME REMAINS QUITE COLD (H8 TEMPS AVERAGING -20C). SHOULD
CONTINUE TO SEE WIDESPREAD LAKE SNOW SHOWERS POUR IN OFF LAKE
MICHIGAN. THESE SHOULD INCREASINGLY TARGET THE TIP OF THE MITT
COUNTIES...PARTICULARLY AFTER 06Z. SHEAR PROFILES ARE NOTHING
TERRIBLY IMPRESSIVE...WITH A GENERAL BACKGROUND FLOW OF ABOUT 20
KNOTS PROBABLY MAINTAINING SEVERAL STRONGER BANDS WITHIN THE OVERALL
SNOW SHIELD. CAN FORESEE A COUPLE MORE INCHES OF SNOW IN SPOTS
OVERNIGHT...AS IS QUITE TYPICAL IN THIS SETUP...BUT PROBABLY ISNT
WORTH CONTINUING THE ADVISORY AS THE BLOWING SNOW POTENTIAL WILL
WANE.

EASTERN UPPER...HOWEVER...IS A MUCH DIFFERENT STORY...AS STRONGER
LAKE AGGREGATE TROUGH CONVERGENCE MAINTAINS THE POTENTIAL FOR
HEAVIER SNOWS FOR AT LEAST PART OF THE NIGHT. HAVE SEEN THESE BANDS
WORK INLAND THE PAST FEW HOURS AS DRAINAGE FLOW/VEERED FLOW OUT OF
ONTARIO IS ONLY REINFORCING CONVERGENCE DOWN LOW...BUT SUSPECT THIS
AXIS WILL LIFT BACK NORTH INTO THE EVENING AS STRONGER SOUTHWEST
FLOW GETS UNDERWAY. A NICE THERMAL REGIME UP THAT WAY SHOULD
CONTINUE TO FAVOR BETTER DENDRITIC GROWTH...AND NO DOUBT A FEW SPOTS
WILL PICK UP ANOTHER 3 TO 6 INCHES (PERHAPS LOCALLY MORE) BEFORE THE
BETTER BANDING GETS PUNTED OUT OVER LAKE SUPERIOR AFTER 06Z.

APPROACH OF THE ABOVE-MENTIONED WAVE LATE TONIGHT INTO THURSDAY
MORNING SHOULD ONLY SERVE TO FLARE UP THE EXISTING LAKE
EFFECT...PRIMARILY SOUTH OF M-32 WHERE FORECAST RAOBS SATURATE UP
TOWARD 500MB. DESPITE THE SHORTER WESTERLY FETCH...THE BEST
ACCUMULATION LOOKS TO BE THE FAR SOUTHWEST COUNTIES (MANISTEE/BENZIE/
WEXFORD) WHERE THE BEST SUPPORT WILL RESIDE...AND WILL RAISE GOING
TOTALS UP TO THE 1-2 INCH RANGE. THINNING MOISTURE AFTER 16Z WILL
RETURN US TO MORE OF A TYPICAL LAKE EFFECT SETUP...WITH A
REINFORCING COLD FRONT EXPECTED TO DROP INTO THE EXISTING LAKE
TROUGH OVER SUPERIOR...PROBABLY FORCING ONE MORE ROUND OF
CONVERGENCE-DRIVEN HEAVIER SNOWS BACK THROUGH CHIPPEWA COUNTY.
CONTINUED QUITE COLD AND WILL LOWER GOING HIGHS A FEW DEGREES...WITH
READINGS MAINLY STUCK IN THE TEENS FOR HIGHS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 409 PM EST WED DEC 11 2013

OVERVIEW: SOUNDING LIKE A BROKEN RECORD...BUT LARGE/COLD LONG WAVE
TROUGH STILL ENTRENCHED OVER A GOOD PART OF NORTH AMERICA TODAY
BRINGING ANOMALOUSLY COLD CONDITIONS TO THE NRN PLAINS AND GREAT
LAKES REGION. STRONGER SIGNALS IN THE MEDIUM RANGE GUIDANCE TODAY
THAT THE LONG WAVE TROUGH AND COLDEST AIR MODIFIES SOME AND RETREATS
INTO EASTERN CANADA OVER THE NEXT FEW DAYS ALLOWING SOME WARMER
AIR BACK INTO THE REGION (AT LEAST COMPARED TO WHERE WEVE BEEN). BUT
OVERALL LONG WAVE TROUGHINESS LINGERS KEEPING THE GREAT LAKES ON THE
COLDER SIDE THROUGH THE WEEKEND INTO THE FIRST HALF OF NEXT WEEK.
THEN...SOME HINTS (PARTICULARLY IN THE ECMWF) OF HIGHER HEIGHTS/
WARMER AIR SPREADING EASTWARD FROM THE PACIFIC THROUGH THE PLAINS
AND BRUSHING THE GREAT LAKES AROUND MID WEEK...POTENTIALLY BRINGING
US A BRIEF RESPITE TO THE COLD TEMPERATURES. BEYOND THAT...GFS/EURO
BOTH HINT AT THE POSSIBILITIES OF A STRONGER WINTER STORM SYSTEM
IMPACTING THE GREAT LAKES/OHIO VALLEY REGION LATE NEXT WEEK FOLLOWED
BY ANOTHER BLAST OF COLD AIR HEADING INTO NEXT WEEKEND. WILL SEE...

IN THE NEARER TERM...THURSDAY NIGHT THROUGH FRIDAY...WEAKISH SHORT
WAVE AND SFC LOW PRESSURE WILL PASS THROUGH ONTARIO/QUEBEC FOLLOWED
BY STRONG HIGH PRESSURE NOSING INTO NRN MICHIGAN BY FRIDAY MORNING.
THIS PUSHES SOME SEMBLANCE OF AN ARCTIC COLD FRONT DOWN THROUGH THE
STATE...STALLING OVER LOWER MICHIGAN ON FRIDAY. AHEAD OF THE
FRONT...WESTERLY FLOW/ANOTHER UPTICK IN SYNOPTIC MOISTURE AND
FORCING AS WELL AS LOW LEVEL CONVERGENCE WITH THE FRONT SHOULD BRING
AN UPTICK IN LAKE SNOW SHOWERS THURSDAY EVENING (ALONG WITH
SOME LIGHT SYNOPTIC SNOW) BEFORE THE FRONT KICKS THROUGH THE REGION
AND SETTLES INTO SRN LOWER MICHIGAN. HAVE HIGHER POPS AND SOME
ACCUMULATING SNOW UP AND DOWN THE LAKE MICHIGAN SHORELINE AS A
RESULT. FRIDAY IS A BIT INTERESTING...WE GET ON THE NRN SIDE OF THE
FRONT WHICH SETS UP QUITE A TEMPERATURE GRADIENT ACROSS LOWER
MICHIGAN DOWN INTO OHIO. DRIER NORTHEASTERLY FLOW ACROSS NRN
MICHIGAN ALTHOUGH WE STILL MAY SEE SOME LIGHT SNOW SHOWERS OFF LAKE
HURON IMPACTING PARTS OF NE LOWER MICHIGAN. APART FROM THAT...
CORRIDOR OF POST FRONTAL CLOUD COVER AND PERHAPS SOME LIGHT SNOW
WILL REMAIN DRAPED ACROSS THE SRN HALF OF THE CWA DOWN INTO SRN
LOWER MICHIGAN THROUGH THE DAY FRIDAY. MEANWHILE...EASTERN UPPER
MICHIGAN AND THE TIP OF THE MITT MAY FARE BETTER AS NE/E FLOW OF DRY
COLD AIR OUT OF ONTARIO MAY BRING SOME SUNSHINE TO THAT PART OF THE
CWA.

FRIDAY NIGHT THROUGH SATURDAY GETS MORE INTERESTING PARTICULARLY FOR
THE OHIO VALLEY/MID ATLANTIC REGION...SRN STREAM SYSTEM DEEPENS OVER THE
GULF STATES AND SLATED TO NOSE UP INTO THE OHIO VALLEY FRIDAY NIGHT
BEFORE ADVANCING NORTHEASTWARD TO THE MID ATLANTIC STATES THROUGH
THE DAY SATURDAY. LOOKING LIKE THE BULK OF SNOWFALL WITH THIS SYSTEM
WILL REMAIN WELL OFF TO OUR SOUTH/SOUTHEAST...ALTHOUGH SNOW MAY
INCREASE ACROSS THE SRN TIER OF COUNTIES FOR A TIME SATURDAY
COURTESY OF F-GEN RESPONSE NORTH OF THE FRONT AS WELL AS EASTERLY
FLOW LAKE HURON LAKE ENHANCEMENT.

SATURDAY NIGHT THROUGH SUNDAY...SYSTEM EXITS OFF THE ATLANTIC WHILE
NRN STREAM SHORT WAVE AND A BAGGY AREA OF SFC LOW PRESSURE DIPS INTO
THE GREAT LAKES. THIS BRINGS YET ANOTHER PUSH OF SOME COLDER AIR AND
LIGHT SNOW POTENTIAL INTO THE REGION. WILL LIKELY SEE SOME LAKE
ENHANCEMENT AS WELL...ALTHOUGH TOUGH TO PIN DOWN JUST WHAT AREAS
WILL HAVE THE BEST SHOT GIVEN VARYING LOW LEVEL FLOW AS THE LOW
DROPS THROUGH THE REGION.

MONDAY THROUGH WEDNESDAY (EXTENDED PERIODS)...REMAINS A BIT ACTIVE
THROUGH THE FIRST PART OF NEXT WEEK AS WE GET ANOTHER SHORT
WAVE/CLIPPER AND BRIEF PUSH OF COLD AIR TO DROP THROUGH THE REGION
DURING THE MONDAY-TUESDAY TIMEFRAME. BUT...PERHAPS SOME MODERATING
TEMPERATURES AROUND MIDWEEK AND A BREAK FROM THE SNOW AS MID LEVEL
FLOW TRANSITIONS A BIT MORE ZONAL AS SOME WARMER AIR IS ALLOWED TO
SPREAD BACK UP INTO THE REGION.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 552 PM EST WED DEC 11 2013

PREDOMINATELY WEST FLOW COLD AIR ADVECTION WILL CONTINUE TO
SUPPORT LAKE EFFECT CLOUDS AND SNOW SHOWERS THROUGH THURSDAY.
OCCASIONAL MVFR RESTRICTIONS WILL PERSIST ACROSS NW LOWER DOWNWIND
OF LAKE MI AT PLN/TVC/MBL. MAINLY VFR WEATHER WILL PERSIST AT APN.

&&

.MARINE...
ISSUED AT 409 PM EST WED DEC 11 2013

GUSTY WEST WINDS AND SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE
ACROSS THE WATERS TONIGHT INTO THURSDAY...SLOWLY SUBSIDING INTO
FRIDAY AS HIGH PRESSURE BEGINS TO BUILD OVER THE WATERS. THAT SETUP
OF LIGHTER WINDS IS EXPECTED TO PERSIST INTO THE WEEKEND AS A WEAK
PRESSURE GRADIENT SETS UP OVER THE WATERS.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...LAKE EFFECT SNOW WARNING UNTIL 7 AM EST THURSDAY FOR MIZ008.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EST THURSDAY FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EST THURSDAY FOR LMZ323-341-342-
     344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 PM EST THURSDAY FOR LSZ321.

&&

UPDATE...BS
SYNOPSIS...KB
SHORT TERM...DL
LONG TERM...BA
AVIATION...BS
MARINE...DL
Hazardous weather outlook, Dec 11, 3:26 PM EST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
326 PM EST WED DEC 11 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
121200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
326 PM EST WED DEC 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS EVENING AND TONIGHT.

LAKE EFFECT SNOW SHOWERS AND SQUALLS WILL CONTINUE OFF LAKES
SUPERIOR AND MICHIGAN THIS EVENING AND TONIGHT. THE HEAVIEST
SNOWFALL WILL OCCUR OVER NORTHERN CHIPPEWA COUNTY IN EASTERN UPPER
MICHIGAN...WITH LESSER AMOUNTS BETWEEN M-68 AND M-72 AND WEST OF
M-33 ACROSS NORTHERN LOWER MICHIGAN. PLEASE SEE THE LATEST LAKE
EFFECT SNOW WARNING FOR MORE DETAILS ON THE HEAVIEST SNOW.

IN ADDITION...WIND CHILL VALUES OF 5 TO 15 BELOW ZERO ARE EXPECTED
ACROSS ALL OF NORTHERN MICHIGAN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ACCUMULATING LAKE EFFECT SNOW WILL CONTINUE INTO THURSDAY...THOUGH
SNOWFALL INTENSITY WILL DIMINISH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER
SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS:

BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS)

BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

BY TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR ADDITIONAL INFORMATION...VISIT US ONLINE AT WEATHER.GOV/GAYLORD.

LAWRENCE/ADAM

In the hours before

Local storm report, Dec 11, 8:34 PM EST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
834 PM EST WED DEC 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     SNOW             SAULT SAINT MARIE       46.48N 84.37W
12/11/2013  M9.0 INCH        CHIPPEWA           MI   BROADCAST MEDIA

            12 HR TOTAL THRU 730 PM.

&&

ASULLIVA

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 10:39 AM ESTAreal Flood WarningAPXWexford3 days
Dec 12, 12:10 PM ESTWinter Weather AdvisoryAPXAntrim, Cheboygan, Emmet, Otsego17 hr
Dec 12, 4:39 PM ESTLake Effect Snow AdvisoryAPX12 hr

Nearby

River Flood Warnings in Michigan, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.